Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Oct 10, 2024, 10:53 AM EDT for 10 counties in Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2024, 10:53 AM EDT (14:53 UTC)
- Expired
- Oct 10, 2024, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
460 WWUS72 KMLB 101453 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1053 AM EDT Thu Oct 10 2024 FLZ044>046-053-058-144-154-159-164-254-259-264-102300- /O.NEW.KMLB.WI.Y.0009.241010T1453Z-241011T0000Z/ Northern Lake-Orange-Seminole-Osceola-Okeechobee-Southern Lake- Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland Indian River-Inland Saint Lucie-Inland Martin- Including the cities of Winter Park, Okeechobee, Jensen Beach, Altamonte Springs, Tradition, Saint Cloud, Orlando, Stuart, Sebastian, Sanford, Basinger, Mount Dora, Apopka, Oviedo, Maitland, Tavares, Vero Beach, Casselberry, Port Saint Lucie, Hobe Sound, Mascotte, Clermont, Eustis, Fellsmere, Saint Lucie West, Fort Drum, Union Park, Indiantown, Winter Springs, Celebration, Kissimmee, Fort Pierce, Leesburg, and Groveland 1053 AM EDT Thu Oct 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 to 45 mph. * WHERE...Indian River, Martin, Saint Lucie, Lake, Okeechobee, Orange, Osceola, and Seminole. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution during any cleanup today. && $$ Leahy
2 follow-up statements
042 WWUS72 KMLB 101800 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 200 PM EDT Thu Oct 10 2024 FLZ041-141-247-347-447-547-647-747-110000- /O.EXA.KMLB.WI.Y.0009.000000T0000Z-241011T0000Z/ Inland Volusia-Coastal Volusia-Inland Northern Brevard-Mainland Northern Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands- Including the cities of Deltona, Cocoa, Merritt Island Wildlife Refuge, Palm Bay west of I 95, Cocoa Beach, Daytona Beach, Ormond Beach, New Smyrna Beach, Titusville, Rockledge, Satellite Beach, Mims, Melbourne, Viera West, Melbourne Beach, Debary, Deland, Canaveral Groves, Port Saint John, and Playalinda Beach 200 PM EDT Thu Oct 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Volusia and Brevard. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ FLZ044>046-053-058-144-154-159-164-254-259-264-110000- /O.CON.KMLB.WI.Y.0009.000000T0000Z-241011T0000Z/ Northern Lake-Orange-Seminole-Osceola-Okeechobee-Southern Lake- Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland Indian River-Inland Saint Lucie-Inland Martin- Including the cities of Winter Park, Okeechobee, Jensen Beach, Altamonte Springs, Tradition, Saint Cloud, Orlando, Stuart, Sebastian, Sanford, Basinger, Mount Dora, Apopka, Oviedo, Maitland, Tavares, Vero Beach, Casselberry, Port Saint Lucie, Hobe Sound, Mascotte, Clermont, Eustis, Fellsmere, Saint Lucie West, Fort Drum, Union Park, Indiantown, Winter Springs, Celebration, Kissimmee, Fort Pierce, Leesburg, and Groveland 200 PM EDT Thu Oct 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Coastal Indian River, Coastal Martin, Coastal Saint Lucie, Inland Indian River, Inland Martin, Inland Saint Lucie, Northern Lake, Okeechobee, Orange, Osceola, Seminole, and Southern Lake. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Leahy
938 WWUS72 KMLB 110019 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 819 PM EDT Thu Oct 10 2024 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447- 547-647-747-110130- /O.EXP.KMLB.WI.Y.0009.000000T0000Z-241011T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands- Including the cities of Playalinda Beach, Cocoa Beach, Jensen Beach, Port Saint Lucie, Port Saint John, Fellsmere, Ormond Beach, Saint Cloud, Melbourne, Orlando, Mims, Vero Beach, Stuart, Saint Lucie West, Maitland, Deltona, Celebration, Mount Dora, Daytona Beach, Titusville, Casselberry, Melbourne Beach, New Smyrna Beach, Winter Park, Union Park, Tradition, Tavares, Leesburg, Deland, Eustis, Winter Springs, Basinger, Oviedo, Mascotte, Clermont, Indiantown, Cocoa, Apopka, Groveland, Palm Bay west of I 95, Debary, Fort Drum, Rockledge, Sanford, Okeechobee, Canaveral Groves, Sebastian, Viera West, Hobe Sound, Merritt Island Wildlife Refuge, Kissimmee, Fort Pierce, Altamonte Springs, and Satellite Beach 819 PM EDT Thu Oct 10 2024 ...WIND ADVISORY HAS EXPIRED... North to northeast winds occasionally gusting up to 35 mph will be possible along the coast tonight. $$ Kelly
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Oct 10, 9:19 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 10, 9:19 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
919 AM EDT Thu Oct 10 2024
...New UPDATE...
.UPDATE...
Issued at 900 AM EDT Thu Oct 10 2024
...Residents and visitors across east central Florida should still be
sheltering in place as conditions remain very dangerous!...
Hurricane Milton continues to pull away from the area and into the
Atlantic this morning. Tropical Storm Warnings have replaced the
Hurricane Warnings for all but Brevard and Volusia Counties, as
strong wind gusts continue. Light showers continue to move
southward through the area along Milton's western periphery,
where heavy rainfall last night has lead to urban, low-lying, and
river flooding.
Conditions will improve through the day today as Milton leaves
the area. HOWEVER, windy conditions will persist through the day.
When tropical headlines are eventually dropped, they will likely
need to be replaced by Wind Advisories due to continued wind gusts
of 30-40mph. Coastal conditions will also remain hazardous, with
high surf and rip currents. PoPs 30-50% will persist through the
day as bands of showers move southward through the area. High
temperatures this afternoon in the upper 70s to lower 80s. While
conditions will appear to improve overall, hazards will remain.
Residents and visitors are urged to use caution today as they
begin clean up efforts. Be sure to practice generator safety in
the event of any power outages. Never enter flood waters or drive
through flooded roadways.
Winds will decrease after sunset, but remain breezy, with windy
conditions possible along the coast. Showers will remain possible,
especially along the coast, with PoPs 20-50%. Overnight lows in
the upper 60s to lower 70s.
&&
.AVIATION...
(12Z TAFs)
Issued at 702 AM EDT Thu Oct 10 2024
Hurricane Milton is now just offshore of the coast. Strong
west-northwest winds will continue through the morning. We will
see a gradual weakening trend through the afternoon. Rainbands
will wrap through the area this morning, leading to periods of
potentially heavy rainfall. Convection will begin to diminish
through the day as Milton moves east across the Atlantic. MVFR
ceilings will hold steady across all terminals today. VFR returns
late in this TAF cycle.
&&
.MARINE...
Issued at 352 AM EDT Thu Oct 10 2024
A Hurricane Warning remains in effect for the entire adjacent
Atlantic waters into at least early this evening. Boating
conditions will remain extremely dangerous through tonight as
Milton crosses the local waters and continues to move NE and away
from the area. Operators should remain in port! Scattered to
Numerous showers and Isolated to Scattered lightning storms will
continue into today as Milton moves through. Strong northerly-
component winds are forecast to maintain dangerously high seas
through at least Sat. Winds and seas will gradually subside late
Sat into Sun with drier conditions as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 71 80 69 / 90 40 30 10
MCO 79 71 80 69 / 70 30 20 10
MLB 82 74 82 72 / 70 40 30 10
VRB 83 74 84 73 / 60 40 30 20
LEE 79 67 80 65 / 60 20 10 10
SFB 80 71 80 68 / 80 40 30 10
ORL 80 71 81 69 / 70 30 20 10
FPR 83 74 83 72 / 50 40 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for FLZ041-141-247-347-447-547-647-747.
Flood Watch until 8 PM EDT this evening for FLZ041-044>046-141-
144-247-347-447.
Tropical Storm Warning for FLZ044>046-053-058-144-154-159-164-
254-259-264.
High Surf Advisory until 8 PM EDT Friday for FLZ141-154-347-447-
647-747.
Storm Surge Warning for FLZ141-447-747.
AM...Hurricane Warning for AMZ550-552-555-570-572-575.
&&
UPDATE...Leahy
AVIATION...NWSHazardous weather outlook, Oct 9, 3:06 PM EDT, 19 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 306 PM EDT Wed Oct 9 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-100800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 306 PM EDT Wed Oct 9 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...This afternoon and tonight. Please refer to the Hurricane Local Statement issued by the National Weather Service in Melbourne for hazards associated with Hurricane Milton at weather.gov/melbourne.
In the hours before
Local storm report, Oct 10, 10:04 AM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1004 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM Flash Flood 1 SSW Orange City 28.92N 81.30W
10/10/2024 Volusia FL Local Official
Local officials report parts of the roadway
are washed away on U.S. 17-92 south of
Enterprise road.
&&
ZLLocal storm report, Oct 10, 10:31 AM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1031 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 3 SSE Oakland 28.52N 81.61W
10/10/2024 M10.48 Inch Orange FL Cocorahs
CoCoRaHS gauge south of Winter Garden
measured 10.48 inches of rainfall.
&&
ZLLocal storm report, Oct 10, 10:40 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1040 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM Flash Flood Blake 29.18N 81.01W
10/10/2024 Volusia FL Law Enforcement
Volusia County Sheriffs Office reported high
water rescues in the South Daytona area.
Time estimated via radar.
&&
ZLLocal storm report, Oct 10, 10:45 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1045 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM Flash Flood 2 NNE Union Park 28.59N 81.23W
10/10/2024 Orange FL Fire Dept/Rescue
Orange County Fire Rescue reported water
rescues near Riverdale Rd and Buck Rd.
&&
ZLLocal storm report, Oct 10, 10:46 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1046 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM Non-Tstm Wnd Gst 28 ESE Playalinda Beach 28.51N 80.19W
10/10/2024 M67 MPH AMZ572 FL Mesonet
Mesonet station 41009 28 ESE Playalinda
Beach.
&&Local storm report, Oct 10, 10:53 AM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1053 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 2 WSW Pine Hills 28.57N 81.49W
10/10/2024 M10.80 Inch Orange FL Cocorahs
CoCoRaHS gauge near Pine Hills measured
10.80 inches of rainfall.
&&
ZLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:50 PM EDT | Special Marine Warning | MLB | 85 min | |
| Oct 9, 11:01 PM EDT | Flash Flood Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 3 hr |
| Oct 9, 11:14 PM EDT | River Flood Warning | MLB | Seminole | 5 days |
| Oct 9, 11:41 PM EDT | Flash Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
| Oct 10, 12:52 AM EDT | River Flood Warning | MLB | Lake, Volusia | 34 days |
| Oct 10, 1:34 AM EDT | Flash Flood Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 3 hr |
| Oct 10, 1:52 AM EDT | River Flood Warning | MLB | Seminole | 33 days |
| Oct 10, 3:22 AM EDT | High Surf Advisory | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 62 hr |
| Oct 10, 5:53 AM EDT | Flash Flood Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 3 hr |
| Oct 10, 9:01 AM EDT | Areal Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 3 hr |
| Oct 10, 10:03 AM EDT | River Flood Warning | MLB | Seminole | 30 days |
| Oct 10, 2:02 PM EDT | Coastal Flood Warning | MLB | Brevard, Volusia | 26 hr |
| Oct 10, 2:02 PM EDT | Coastal Flood Advisory | MLB | Indian River, Martin, Saint Lucie | 26 hr |
| Oct 10, 4:48 PM EDT | Gale Warning | MLB | 11 hr | |
| Oct 10, 4:48 PM EDT | Small Craft Advisory | MLB | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.